Pennsylvania, 2007

Hail in Pennsylvania, May 19, 2007

May 19, 2007 · NWS PBZ · 1 event in 1 county or zone

A weak frontal system produced isolated thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A weak frontal system produced isolated thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 19, 1:06 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, May 19, 1:06 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
206 PM EDT SAT MAY 19 2007

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT AND SUNDAY...BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL REBUILD
BEHIND THE FRONT MONDAY...WITH DRY WEATHER THROUGH MIDWEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
SCATTERED SHOWERS CURRENTLY STRETCHING FROM MICHIGAN TO OHIO WILL
MIGRATE EASTWARD THIS EVENING AS A COLD FRONT SAGS SOUTH TOWARD
THE REGION. THE FRONT WILL CROSS THE NORTHERN DISTRICTS SUNDAY
MORNING...AND ACROSS THE SOUTH SUNDAY AFTN. INSTABILITY WILL BE
LIMITED TO ALONG THE FRONTAL BOUNDARY...SO WILL NOT INCLUDE
THUNDER THIS EVENING/OVERNIGHT...INCLUDING IT FOR MAINLY
SUNDAY AFTN. POP WISE...WILL INCREASE COVERAGE TO SCATTERED
FOR THE NORTH OVERNIGHT...AND FOR THE SOUTH BY SUNDAY AFTN.

&&

.SHORT TERM /SUNDAY NIGHT/...
PRECIP WILL END ACROSS THE SOUTHERN DISTRICTS SUNDAY EVENING
AS THE FRONT MOVES SOUTH ACROSS THE MID ATLANTIC STATES. SKIES
WILL CLEAR ACROSS ALL AREAS OVERNIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGH PRESSURE BUILDS SOUTH WITH CONSIDERABLE DRYING THROUGH THE
COLUMN ON MONDAY. AS THE HIGH SHIFTS EAST MONDAY EVENING MORE
MOISTURE DOES BEGIN TO PULL INTO FORECAST AREA. ON TUESDAY A
COMINATION OF TROUGHINESS AND PASSING WEAK SHORTWAVES WILL KEEP
CLOUDS AROUND...BUT NOT MUCH TO FOCUS PRECIPITATION. INTO WEDNESDAY
MOIST WARM ADVECTION FLOW ON THE BACK SIDE OF THE HIGH...COUPLE WITH
SHORT WAVE ENERGY COULD PROVIDE ENOUGH LIFT TO TRIGGER SHOWERS IN
THE AFTERNOON. THEN THURSDAY DECREASING STABILITY AHEAD OF THE
APPROACHING FRONT...ALONG WITH GOOD WAA WILL KEEP A CHANCE OF PRECIP
GOING. FRIDAY...COLD FRONT SLOWLY MOVES ACROSS THE FORECAST AREA
DURING THE DAY PROVIDING A FOCUS METHOD FOR PRECIP.
SATURDAY...ANOTHER WAVE RIDES NORTH ALONG THE FRONTAL BOUNDARY
CONTINUING PRECIP CHANCES.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FOR THE SHORT TERM...MID LEVEL CLOUDS WILL INCREASE NORTHWEST TO
SOUTHEAST OVER THE NEXT 12-18 HOURS. CEILINGS WILL GENERALLY
REMAIN VFR...WITH SOME MVFR CONDITIONS ALONG THE FRONT IN
HEAVIER SHOWERS/TSTMS.

FOR THE LONG TERM...FRONT WILL PUSH SOUTH SUNDAY NIGHT WITH SKIES
CLEARING FOR MONDAY. HIGH PRESSURE WILL KEEP VFR CONDITIONS UNTIL
WEDNESDAY. NEXT CHANCE FOR SHOWERS WILL BE LATE WEDNESDAY INTO
THURSDAY WITH THE NEXT COLD FRONT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 19, 4:10 AM EST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 AM EDT SAT MAY 19 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-200915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
510 AM EDT SAT MAY 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Pittsburgh radar (KPBZ), 21 km away, was scanning. The volume nearest the first event began at 20:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Allegheny

When
May 19, 3:18 PM EST
Where
Allegheny County, 2 mi E of Wexford
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
40.630, -80.012

HAM radio reported nickle size hail north of Franklin Park.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26633.